MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ MACCONKEY II AGAR; CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ MACCONKEY II AGAR; CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Catalog Number 221270
Medical Device Problem Codes Contamination (1120); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd bbl¿ macconkey ii agar, unspecified number of patient samples were contaminated.Patient result was reported to the clinician but there were no health impact or consequences provided.
 
Additional Manufacturer Narrative
Investigation summary: during manufacturing of material 221270, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The release testing that is performed on this product does include bioburden testing.Sample plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All bioburden testing performed on this batch was satisfactory per bd internal procedures.The plates in question are not sterile.They are tested for bioburden prior to release to ensure that they conform to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.The batch history record for batch 5254357 was satisfactory and no quality notifications were generated during manufacturing and inspection.No retention samples were available of investigation of this complaint.Returns were not available for investigation.One photo was available to assist with the investigation of this complaint.The photo shows one plate with visible contamination, the batch number 5254357 is visible in the photo, the timestamp for the plate is obscured by a colony growing on the agar.This complaint can be confirmed based on photo provided.Complaint history was reviewed, and no other complaints have been taken on batch 5254357.No complaint trends for this defect have been identified for this product; no actions are indicated at this time.Bd will continue to trend complaints for defects.
 
Event or Problem Description

Brand Name
BD BBL¿ MACCONKEY II AGAR
Common Device Name
CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23741754
Report Number1119779-2025-05483
Device Sequence Number8421280
Product Code JSI
UDI-Device Identifier10382902212703
UDI-Public(01)10382902212703(17)251215(10)5254357
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/15/2025
Device Catalogue Number221270
Device Lot Number5254357
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown